Thunderstorm Wind, Upshur
- When
- August 6, 3:08 PM CST
- Where
- Upshur County, 1.35 mi ENE of Enoch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -94.960
Trees were downed one mile west of Gilmer, Texas.
A very tropical like airmass resided across the four state region during the afternoon and evening hours of August 6th. A weak frontal boundary was stalled across northern Texas into southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very tropical like airmass resided across the four state region during the afternoon and evening hours of August 6th. A weak frontal boundary was stalled across northern Texas into southern Arkansas. This combined with a weak disturbance aloft to produce showers and thunderstorms in a very unstable environment. Storms that developed were prolific lightning producers and as they decayed, produced strong and damaging wind gusts along with some small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 6, 2:25 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT FRI AUG 6 2010
.DISCUSSION...
THE RADAR HAS BEEN FAIRLY ACTIVE THIS AFTERNOON...AS SCATTERED
SHOWERS AND THUNDERSTORMS RETURNED TO MUCH OF THE AREA TODAY. THE
CENTER OF THE UPPER RIDGE HAS SHIFTED WELL INTO TEXAS...LESSENING
ITS INFLUENCE ON THE ARKLATEX. A SHEAR AXIS LINGER JUST NORTH OF
THE I30 CORRIDOR THIS EVENING...POSSIBLY MEANDERING A LITTLE
FURTHER SOUTH OVERNIGHT. AS A RESULT...MORE SCATTERED SHOWER AND
THUNDER STORM ACTIVITY CAN BE EXPECTED ACROSS THE AREA
TOMORROW...ESPECIALLY DURING THE AFTERNOON. WE WILL GET OUR FIRST
BREAK FROM HAVING A HEAT ADVISORY ON TOMORROW...AS THE SHIFTING OF
THE RIDGE AND THUNDERSTORM ACTIVITY SHOULD HELP GIVE US A MINOR
RELIEF FROM OPPRESSIVE HEAT CONDITIONS. THE FORECAST FOR SUNDAY WILL
BE SOMEWHAT SIMILAR TO SATURDAY. POPS WILL DROP OFF AND THE HEAT
WILL RETURN AS WE MOVE INTO THE NEXT WORK WEEK...AS RIDGING
RETURNS ALONG WITH TRIPLE DIGIT TEMPS.
ELEVEN
&&
.AVIATION...
MOSTLY VFR FLIGHT CATEGORIES FOR THE FOUR STATE REGION THROUGH
08/00Z. HOWEVER...ONGOING SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...CONTINUING INTO THE EVENING...WILL CREATE FLIGHT HAZARDS
SUCH AND WIND...TURBULENCE AND IFR CIGS AND VSBYS. MOST CONVECTION
SHOULD END BY 07/03Z. SURFACE WINDS FAVORING SOUTH AT 5 TO 10 KTS
BUT WILL BE VARIABLE AND GUSTY DUE TO THE CONVECTION. REDEVELOPMENT
OF THUNDERSTORMS MAY OCCUR DURING THE EARLY MORNING HOURS SATURDAY
AND WILL BECOME MORE NUMEROUS SATURDAY AFTERNOON. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 97 78 97 77 / 30 30 20 30 20
MLU 76 97 75 96 76 / 40 40 30 40 20
DEQ 74 95 75 96 74 / 40 40 30 30 20
TXK 75 95 75 95 76 / 40 40 30 30 20
ELD 74 97 74 96 76 / 40 40 30 40 20
TYR 79 98 79 98 77 / 40 30 20 20 20
GGG 78 98 79 98 77 / 30 30 20 20 20
LFK 78 96 78 97 76 / 20 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
11/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CDT FRI AUG 6 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1125 AM CDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION. ALTHOUGH HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO BE SLIGHTLY COOLER THAN THURSDAY...THEY WILL STILL REACH INTO THE MID AND UPPER NINETIES. THESE TEMPERATURES...WHEN COMBINED WITH A VERY HUMID AIRMASS...WILL AGAIN RESULT IN HEAT INDICES OF 105 TO 108 DEGREES. THUS...A HEAT ADVISORY REMAINS IN EFFECT FOR THE AREA THROUGH THIS EVENING. AREA RESIDENTS ARE URGED TO DRINK PLENTY OF WATER...STAY IN AN AIR CONDITIONED ROOM AND OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS...AND PETS. AS THE RIDGE CONTINUES TO DRIFT WESTWARD TODAY...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN. A WEAK FRONT WILL SLOWLY SINK INTO THE REGION FROM THE NORTH...AND WILL LIKELY SERVE AS A FOCUS FOR SOME OF THESE SHOWERS AND THUNDERSTORMS. ALTHOUGH A FEW ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED OUT...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO THE UPCOMING WORK WEEK...AS THE UPPER LEVEL RIDGE BUILDS NORTHEAST INTO OKLAHOMA AND ARKANSAS. GIVEN THAT TEMPERATURES WILL REACH INTO THE MID TO UPPER 90S MOST DAYS... INSTABILITY WILL BE SUCH THAT AN ISOLATED DAMAGING WIND GUST CANNOT BE RULED OUT. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. ELEVEN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT FRI AUG 6 2010
TXZ096-108-109-061915-
FRANKLIN-RED RIVER-TITUS-
108 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RED RIVER...TITUS AND FRANKLIN...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...MOUNT
PLEASANT AND WILKERSON...
AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 6 MILES NORTH OF
HAGANSPORT...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
14PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL BENTON 32.69N 93.74W
08/06/2010 E0.75 INCH BOSSIER LA PUBLIC
PENNY SIZE HAIL REPORTED AT BROOKSHIRES GROCERY STORE
LOCATED ON HIGHWAY 3 IN BENTON.
&&
LFRANTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT FRI AUG 6 2010
ARZ050-051-059-060-070-071-TXZ097-062115-
BOWIE-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-SEVIER-
334 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD...LAFAYETTE AND
MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BEN LOMOND...FULTON...GARLAND...GENOA...MANDEVILLE...
OGDEN...SARATOGA...TEXARKANA...TOLLETTE...WASHINGTON...WILTON...
NASH...REDWATER AND WAKE VILLAGE...
AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GENOA...OR 6 MILES SOUTHEAST OF
TEXARKANA...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST TEXARKANA 33.45N 94.02W
08/06/2010 M63 MPH MILLER AR ASOS
&&
03The Shreveport radar (KSHV), 109 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
5 thunderstorm wind, 2 lightning. Local standard time, as filed.
Trees were downed one mile west of Gilmer, Texas.
Trees were downed in Gladewater, Texas.
A few trees were downed in Kilgore, Texas.
Trees were downed in Longview, Texas. One tree, a 100 foot tall pine tree, fell through a home in the 4300 block of Kennedy Trail in north Longview.
Lightning caused a house fire on CR. 214D near Hwy. 43. There were no report of injuries.
Numerous large tree branches were downed with lots of debris across Hwy. 149 in the community of Easton. Visibility was near zero at one point. Reported by the Tatum, Texas police department.
Lightning caused a battery fire on CR 354D off of FM 2867.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238855, 238859, 238860, 238857, 238861, 238863, 238862.